MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71337656
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, a thr surgery had been performed on (b)(6) 2023, due to a fractured femur neck, and during surgery, it was difficult to gauge leg length and offset.Then the patient experienced dislocation and felt the hip dislocate and relocate whilst rolling in bed.Additionally, patient's x-ray showed that the leg length and offset of the thr were both slightly short.As a result of this adverse event, a revision surgery was performed on (b)(6) 2023, in which a r3 20 deg xlpe acet lnr 32mm x 56mm and a oxinium fem hd 12/14 32mm +4 were exchanged.Patient was discharged and recovering well.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation.However, the photograph was reviewed, and the devices do not reveal any defects.The clinical/medical investigation concluded that, the dislocation and subsequent revision are likely related to the slightly short leg length and offset of the total hip replacement, as indicated by revision with a rotated poly liner and a longer head to increase the soft tissue tension and decrease the risk of dislocation.The patient impact was the dislocation, revision and post-operative convalescence period.It¿s noted, the patient was recovering well.For the liner, as the part and batch number information provided did not match into the system, a device history record review could not be performed.A review of complaint history did not reveal similar events for the listed device over the previous 12 months.The part and batch number information provided did not match into the system, however the review was performed and did not reveal similar events for the batch.This failure mode will be monitored for future complaints for any necessary corrective actions.For the femoral head, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions section as a result of improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shat of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18204409
Report Number1020279-2023-02310
Device Sequence Number17706112
Product Code JDI
UDI-Device Identifier03596010598516
UDI-Public03596010598516
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71337656
Device Lot Number22HM05656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown